My friend has a rash, I think it's eczema, all over her body. These syptoms began as soon as she began the process to get dental implants. She has had 2 bone grafts and has titanium bolts and screws to hold the teeth in place. The symptoms have progressively gotten worse. Has anyone reported an allergic reaction to bone graft materials and/or titanium used in dental implantation? We believe the dentist used demineralized bone materal. (My friend is sensitive to metals and is very sensitive to medications, too. If there is a side effect to a drug, she has it!) She has been given prednizone and the rash goes away. As soon as she runs out of the medicine, the rash comes back,
Titanium which is a bioactive metal is capable of tricking the body into believing that the implant is a tooth. Because of this the bone bonds to the implant as though it were the root of a tooth. When the implant moves after it is placed, the body recognizes it as a foreign object and rejects it.This causes an allergic reaction to the implant.
But true allergy to titanium is rare.When titanium is combined with other metals like nickel,then allergy can take place as nickel is a common sensitizer.
I feel that your friend should get allergy testing done from an allergy specialist to find out whether titanium or any other constituents of dental and bone implants is causing allergies and then discuss these with her dentist.
Hope it helps.Take care and pls do keep us posted if you have any additional queries. Kind regards.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.